I hope you start feeling better from the medication soon, I'm sorry they're having a tough time diagnosing you but you are correct that it's the same medications either way so at least you're getting treatment that ought to help.
I'm not sure how common it is but from personal experience, prednisone can make you have spotting issues and make your period act funny. I pretty much can't get the spotting to go away until the prednisone goes away and if I have to start prednisone in mid-cycle or whatever it wants to make me have my period all of a sudden from the hormone changes. I was also having really bad cramps, which I thought was from the spotting, but it turned out I had 2 really huge giant tumors on my girly parts! My left ovary had mutated into a big ol nerf-football-sized tumor, and I had a nerf-basketball-sized fibroid tumor growing on the outer layers of my uterus. It was about 3 months ago that I had the tumors removed and all my girly stuff works better (better than it ever did, actually!) but I still can't avoid the spotting due to the prednisone. You will feel much better girl-wise after the prednisone goes away, but if it's really messing up your girly stuff you might want to ask to get some hormones/birth control pills to try and alleviate some of the testosterone-related issues. Helps me a lot, anyways.